Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Is it safe to use Reclast for necrosic hips and upper thigh bone?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have been on cortico steroids for over 35 years. As a child had hayfever and allergies.but no asthma. In 1986 was dx w adult onset severe chronic steroids dependant asthma. I have been hospitalized well over 60 times. I also contracted MRSA... Now after all these drugs, I have necrosic hips and upper thigh bones. Trhey want me to start RECLAST. After reading some of the "reviews" i am scared. On top of that, last week I picked up some bug which acted like the flu i.e. Fever, tachy, bronchitis, etc. I also had laryngitis and a new symptom. My Dr. Thought it was a UTI and gave me a script for Cipro 250 mg. after I was done taking the drug, every time I voided there was blood. Saw a Gyn doc and she said the results of my clean catch was "worrisome" and she wanted me to see a urologist because she said vaginally looks good. She is concerned about possible polyps in the bladder which would require surgical removal immediately. Since my husband got a job out here in Pittsburgh, we were in Iowa over 35 years, our lives have changed. Was only here for 2 months when I fell and broke several bones in my ankle/leg. This fall required a "reduction" and surgery. I was placed on Warfarin and Lovinox inj. I was transferred to a Re-Hab Nursinga home for 2 1/2 months. Long story short, somehow I started clotting every where and bleeding out. I was life-flighted to UPMC Presby Shadyside trauma. My hemoglobin was 4.9, i had 8 transfusions in less than 3 days. I had developed a Rectus Sheath Hematoma the size of a basketball in my abdomen. I had an artery blow up in my abdomen and I was in really bad shape. This all happened while I was at the ManorCare. I got out, 11/22/12. I am overwhelmed by all this, but now I may have bladder issues. It is extremely painful, not much itching, just very painful when I go. It is very cloudy and has "stuff" floating in it. I guess there are several questions wrapped up in this query. Reclast? What do you think? I am sick and tired of being sick and tired! No one understands how you can clot and bleed out at the same time, But I was doing it! (And still alive) ...Thank you for listening and one more ? Does avastin cause dizziness? That is the only change that is new and I wasn't dizzy before I started the generic Lipitor 10 mg. Sincerely, XXXXXXX
Posted Tue, 18 Mar 2014 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: More than happy to help you with all your queries Detailed Answer: Hello XXXXXXX and welcome. Thank you for writing to us. I have gone through your query with diligence and would like to try my best to address all the concerns in your query to both guide you and put your mind at rest. Starting with Reclast (which contains the active ingredient zoledronic acid); this is a change from all the medications and the added menopause (which I am assuming you have attained or are experiencing right now) that have resulted in weakening, thinning your bones and making them fragile, resulting in the poor bone health and easily breakable bones that has been mentioned in your query. Reclast will prevent breakdown of your bone tissue/cells, increase the density of your bones making them thicker and stronger, and also reduce the calcium loss which is quite high in post- and peri-menopausal women. So I shall provide the green (go) signal for Reclast. Coming to the bleeding that you have been experiencing; it is important to first establish the source of the bleed, i.e. whether from the vagina or the bladder. As a doctor has examined you, it is comforting to know that the source has been identified, but I would still not want to take things for granted. I would suggest a ureteroscopy (to visualize the bladder and the ureters) and a hysteroscopy to visualize the uterus and find the source of the bleed and treat it immediately. I am really happy that god has brought you out of such a life-threatening situation, praise him. Now coming to avastin and the possible side effect of dizziness; the answer to this query would be a yes. Dizziness, faintness, light headedness are all common symptoms and are especially common with a change in position. So this could very well be the cause of your dizziness. Also, please keep a track on your blood pressure as the main reason for the dizziness caused by avastin is a change in blood pressure levels. I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor